Log in
NRAS
25,625 members29,167 posts

Symmetrical spots?

Weird title for my weird skin condition, which I've had in varying degrees of intensity for a couple of years. It's been diagnosed as Rosacea, which indeed it is if my alcoholic looking hooter is anything to go by, but I think there's a bit more to it than just Rosacea as I get these 'orrible painful spots and slow healing pustule thingies mainly over my back, shoulders, face and scalp. Fun indeed! :-(

Now to the point of my post...the majority of these things seem to occur randomly over the said parts of my body, but some do turn up in very similar locations each side of my body, not only single spots or pustules but small localised clusters of spots too. For instance, just this past couple of weeks I've had one of these angry little devils erupt on my right eyebrow soon to be followed by one on my left eyebrow, plus one in the cup of both ear holes and also at the back of my ears. Freaky or not!? :-O Should add that this is not a recent thing, it's been going on for a long time.

I know that my seropositive RA is mostly if not entirely symmetrical as far as my joints go and it does seem interesting how my skin condition appears to behave in a similar fashion.

I would like to hear if someone has a similar condition, or anyone else's thoughts about it?

12 Replies
oldestnewest

hmmmm....interesting ! It could be med induced, HCQ and MTX can cause skin problems. HCQ gave me psoriasis, not the same as what you you are experiencing I know !

Reply

I stopped HCQ a couple of months ago not long after starting baricitinb, which I'm still taking. I stopped to see if it might help with my skin and stomach issues. I hoped, but never really thought HCQ was the cause of both conditions, rather that it might be aggravating them, which does seem to be the case as both conditions have improved though far from cleared since coming off HCQ.

I'm seeing a new stand-in rheumy in January, (my old and gold rheumy retired last august) :-( so shall mention this to her along with some other things I need to ask about...think I'd better start jotting them all down in a notebook. :-) Just thought I'd see if any of the good folk here can shed some light on it first. Don't expect much of a response though as I can't recall ever hearing about anyone with a something similar.

Reply

I have exactely the same symptoms. Recently started MTX which made my chin and hairline really flare but thankfully settling down now. Back of neck head is the worst and gets so sore. Intrested to hear what Dr tells you.

Reply

That's good to know! I was beginning to think that I'd gone and got myself a disease new to modern man! ;-) How long have you had this condition and how do you treat it? I use Ivermectin cream, Dermol 500 wash lotion and Dandrazol shampoo, which do seem to help as has coming off HCQ, but it's still a very unpleasant thing to put up, especially when it flares!

Reply

I use vosin as percribed shampoo just made my hair unmanageable fuzz and knots (very long hair). I've had for a long time but never this bad and cant be HCQ as not taken for over a year. I've not used anything that works on face just creams to sooth. Will go to GP once I see consultant as want her to see first as I think its all connected as all went away when I was pregnant and has creeped back over year.

Reply

It's not easy to say with certainty if these creams etc are doing anything, but it might be worth mentioning Ivermectin cream to your GP as it does seem to help a bit. As in my case at least, so does stopping HCQ. I'm a fella with short hair so no chance of fuzzy knots. :-)

Let me know how you get on and I'll do likewise after seeing my rheumy in January. Not expecting her to add much, but hope she can comment on the symmetrical thing.

Reply

Consultant says its a virus from MTX lowering immunity and then infections. Got antibiotics from Dr so we shall see.

Reply

Let's hope the antibiotics do the trick. I tried a 3 month course of antibiotics and my skin did start to clear, but approx a fortnight before the course finished it started to get worse again. That was enough of the antibiotics for me. Hope you have better luck!

Don't think my condition is to do with MTX or any other immune suppressing meds come to that as I was only taking hydroxy when mine started, which has little if any effect on the immune system, and continued to take it for a long time after during which time my skin got gradually worse. I do however think it's possible that my wonky immune system may have something to do with it.

Reply

Have you a diagnosis from a dermatologist? Could it be one of the oddball versions of psoriasis? (Like guttate?)

Reply

Yes, Rosacea, which it definitely is, at least in part, if my cheeks and nose are anything to go by, but it wasn't so widespread and symmetrical when they diagnosed it a couple of years ago. Because I would not take long term antibiotics they said there was nothing else they can do for me, which is fair enough I suppose.

Reply

What does sero positive RA mean exackly?

Reply

Not really sure myself but know that I'm seropositive and not seronegative, which apparently is the less destructive of the two...trust my luck! :-( I think they can tell which one you are by something called the rheumatoid factor in your blood. If it's present then you are seropositive, which apparently most folk with RA tend to be. Worth asking your rheumatologist on monday. If you don't fancy that then there's plenty folk on here who can explain what's what better than I have.

Try to take it easy with that red wine. ;-) Mind with all this crap going on in your life I bet you feel like getting blotto! Hope your appointment goes well.

Reply

You may also like...